MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY (SALIENT) PLASMABLADE 3.0PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY (SALIENT) PLASMABLADE 3.0PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PS210-030P
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a manufacture representative (rep) regarding a generator and a handpiece.It was reported that when the doctor used the handpiece at the beginning of the operation, he found sparks from the handpiece tip.The doctor tried to adjust the energy to avoid sparks, but after several tests, there were still sparks on the tip off the handpiece tip.Finally, the doctor replaced to a new handpiece to complete the operation.There was no reported impact to patient outcome.
 
Additional Manufacturer Narrative
Analysis summary: complaint not confirmed: upon receiving the device, it was received with dried blood on the device and eschar buildup on the blade confirming the device was used prior to receiving back the device.The device was connected to the complaint lab eprom reader and was able to confirm the lot number and the device was successfully activated prior to receiving the device.The device was then connected to the complaint lab fluke multimeter for continuity readings and confirmed it met the continuity requirements for the device.It was then connected to the complaint lab generator and tested the device on the required functional tests.No failures were found or detected when the device was tested for its functionality.The sparks were observed as well when tested for its functionality in saline and on raw chicken on both the cut and coag modes and on the required settings listed in the document that was mentioned and confirmed that the ¿sparks¿ that were produced during the analysis were normal glows that are regularly seen/produced in the devices and followed the requirements from the document mentioned and the ifu defined.If information is provided in the future, a supplemental report will be issued.

Brand Name
PLASMABLADE 3.0PLUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY (SALIENT)
180 international drive
portsmouth NH 03801
MDR Report Key11322776
Report Number1226420-2021-00041
Device Sequence Number4274629
Product Code GEI
UDI-Device Identifier00643169617131
UDI-Public00643169617131
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K102709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2023
Device Model NumberPS210-030P
Device Catalogue NumberPS210-030P
Device Lot Number0219132171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1